Vol. 17, No. 1, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
The bidual of a locally multiplicatively-convex algebra

Sidney (Denny) L. Gulick

Vol. 17 (1966), No. 1, 71–96

This paper combines two extensions of the theory of Banach algebras. On the one hand, Arens and Michael generalized the theory of Banach algebras by introducing the concept of a locally multiplicatively-convex topological algebra (abbreviated “lmc” algebra). On the other hand, Arens gave a procedure for defining on the bidual (the second topological conjugate space) of a Banach algebra a multiplication which makes the bidual also into a Banach algebra. We show that one can put an Arens multiplication onto the bidual of an lmc algebra, and we study the algebraic and topological properties of the bidual when it is endowed with such a multiplication.

Mathematical Subject Classification
Primary: 46.50
Received: 7 November 1963
Revised: 16 June 1964
Published: 1 April 1966
Sidney (Denny) L. Gulick